Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Some spectral properties of an operator associated with a pair of nonnegative matrices


Author: M. V. Menon
Journal: Trans. Amer. Math. Soc. 132 (1968), 369-375
MSC: Primary 15.60
DOI: https://doi.org/10.1090/S0002-9947-1968-0225802-2
MathSciNet review: 0225802
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An operator--in general nonlinear--associated with a pair of non-negative matrices, is defined and some of its spectral properties studied. If the pair of matrices are a square matrix A and the identity matrix of the same order, the operator reduces to the linear operator A. The results obtained include generalizations of one of the principal conclusions of the theorem of Perron-Frobenius.


References [Enhancements On Off] (What's this?)

  • [1] R. A. Brualdi, S. V. Parter and H. Schneider, The diagonal equivalence of a non-negative matrix to a stochastic matrix, J. Math. Anal. Appl. 16 (1966), 31-50. MR 0206019 (34:5844)
  • [2] F. R. Gantmacher, The theory of matrices. II, Chelsea, New York, 1959.
  • [3] M. V. Menon, Reduction of a matrix with positive elements to a doubly stochastic matrix, Proc. Amer. Math. Soc. 18 (1967), 244-247. MR 0215873 (35:6708)
  • [4] -, Matrix links, an extremisation problem and the reduction of a non-negative matrix to one with prescribed row and column sums, Canad. J. Math. 20 (1968), 225-232. MR 0220752 (36:3804)
  • [5] M. Morishima, Generalizations of the Frobenius-Wielandt theorems for non-negative square matrices, J. London Math. Soc. 36 (1961), 211-220. MR 0124347 (23:A1661)
  • [6] R. Sinkhorn and P. Knopp, Concerning non-negative matrices and doubly stochastic matrices, Pacific J. Math. 21 (1967), 343-348. MR 0210731 (35:1617)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 15.60

Retrieve articles in all journals with MSC: 15.60


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1968-0225802-2
Article copyright: © Copyright 1968 American Mathematical Society

American Mathematical Society